MATHEMATICA BOHEMICA, Vol. 124, No. 2–3, pp. 149-166 (1999)

Positive solutions of critical quasilinear elliptic equations in $\Bbb R^N$

Paul A. Binding, Pavel Drabek, Yin Xi Huang

Paul A. Binding, Department of Mathematics & Statistics, University of Calgary, Calgary, Alberta, Canada, T2N 1N4, e-mail:; Pavel Drabek, Department of Mathematics, University of West Bohemia, P.O. Box 314, 306 14 Plzen, Czech Republic, e-mail:; Yin Xi Huang, Department of Mathematical Sciences, University of Memphis, Memphis, TN 38152, U.S.A., e-mail:

Abstract: We consider the existence of positive solutions of $$ -\Delta_pu=\lambda g(x)|u|^{p-2}u+\alpha h(x)|u|^{q-2}u+f(x)|u|^{p^*-2}u\eqno(1) $$ in $\Bbb R^N$, where $\lambda, \alpha\in\Bbb R$, $1<p<N$, $p^*=Np/(N-p)$, the critical Sobolev exponent, and $1<q<p^*$, $q\ne p$. Let $\lambda_1^+>0$ be the principal eigenvalue of $$ -\Delta_pu=\lambda g(x)|u|^{p-2}u \quad\text{in} \Rn, \qquad\int_{\Rn} g(x)|u|^p>0, \eqno(2) $$ with $u_1^+>0$ the associated eigenfunction. We prove that, if $\int_{\Bbb R^N}f|u_1^+|^{p^*}<0$, $\int_{\Bbb R^N}h|u_1^+|^q>0$ if $1<q<p$ and $\int_{\Bbb R^N}h|u_1^+|^q<0$ if $p<q<p^*$, then there exist $\lambda^*>\lambda_1^+$ and $\alpha^*>0$, such that for $\lambda\in[\lambda_1^+, \lambda^*)$ and $\alpha\in[0, \alpha^*)$, (1) has at least one positive solution.

Keywords: the $p$-Laplacian, positive solutions, critical exponent

Classification (MSC2000): 35J70, 35P30

Full text of the article:

[Previous Article] [Next Article] [Contents of this Number]
© 2004—2005 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition